Thunderstorm Wind, Major
- When
- October 4, 5:25 PM CST
- Where
- Major County, 3 mi N of Chester
- Property damage
- $10
- Reported by
- STORM CHASER
- Coordinates
- 36.267, -98.917
Ten inch diameter tree limbs were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 4, 2:18 PM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 318 PM CDT FRI OCT 4 2002 CLEAR AND TRANQUIL WEATHER ACROSS THE AREA OVERNIGHT. THE FRONT THAT MOVED THROUGH THE AREA HAS BROUGHT A DRY AIRMASS INTO THE AREA. BUT MOISTURE IS NOT GETTING PUSHED TOO FAR SOUTH WITH 70S DEWPOINTS REMAINING IN THE SAT/AUS/CLL AND SATELLITE NOT SHOWING TOO MUCH PUSH FARTHER SOUTH. THE AVN REMAINS VERY AGGRESSIVE IN BRINGING LOW LEVEL MOISTURE BACK TO THE SOUTHWEST PORTION OF THE AREA WHERE 850 MB DEWPOINT OVER WICHITA FALLS CLIMBS FROM -5C OVERNIGHT TO 9C BY SATURDAY NIGHT AND 12.5C BY SUNDAY MORNING. THE ETA IS SIMILAR ALTHOUGH A LITTLE SLOWER. WITH THIS RAPID MOISTURE RETURN... CLOUDS AND RAIN CHANCES WILL BE INCREASING ESPECIALLY ACROSS THE SOUTHWEST PORTION OF THE AREA. WILL GO AHEAD AND THROW SLIGHT CHANCE POPS IN FOR SATURDAY AFTERNOON IN THE SOUTHWEST. AM ALSO TEMPTED TO INCREASE POPS SATURDAY NIGHT SOUTHWEST... BUT WILL HOLD OFF FOR NOW TO SEE HOW THINGS EVOLVE. THE LOW LEVEL MOISTURE GETS PUSHED EAST AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA SUNDAY. CURRENT FORECAST IS FOR COLD FRONT TO BE THROUGH THE NORTHWEST CORNER OF THE FORECAST AREA BY 12Z SUNDAY MORNING... AND THROUGH THE ENTIRE AREA BY LATE SUNDAY AFTERNOON. THE CHANCE OF RAIN WILL CONTINUE WITH THIS FRONT. EXTENDED LOOKS DRY AFTER THIS SYSTEM MOVES THROUGH. MADE SLIGHT ADJUSTMENTS TO THE FORECAST COOLING TEMPERATURES A CATEGORY MONDAY/TUESDAY... BUT OTHERWISE NO SIGNIFICANT CHANGES. ...SPEG. OKC 49 78 57 72 / 0 0 20 30 HBR 48 78 57 69 / 0 10 20 30 SPS 50 82 60 72 / 0 20 30 30 GAG 43 76 47 65 / 0 0 20 20 PNC 48 77 54 68 / 0 0 20 20 DUA 52 81 59 77 / 0 0 20 30 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-051200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT FRI OCT 4 2002
.TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
DRY AND STABLE AIR WILL REMAIN IN PLACE THROUGH TONIGHT OVER
OKLAHOMA AND NORTH TEXAS. THE RESULT WILL BE GENERALLY CLEAR SKIES
AND DECREASING WINDS TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SAT OCT 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...0 PERCENT.
OTHER HAZARDOUS WEATHER...
A FEW WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE THROUGH MID
AFTERNOON. OTEHRWISE... NO OTHER HAZARDOUS WEATHER IS EXPECTED
THROUGH TONIGHT.
.SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT WILL SWEEP ACROSS OKLAHOMA AND WESTERN NORTH TEXAS ON
SUNDAY BRINGING WITH IT A CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY NIGHT AND SUNDAY.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH THURSDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY OCTOBER 5.
MILLERLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1243 PM CDT FRI OCT 04 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 2 N CANTON OK 60 MPH WIND GUST
10/04/02 BLAINE REPORTED BY PUBLIC.
0200 AM 1 S ENID OK WIND DAMAGE
10/04/02 GARFIELD 2 RAIL CARS BLOWN OFF
RAILROAD. REPORTED BY
COUNTY EM.
0210 AM BRECKINRIDGE OK 70 MPH WIND GUST
10/04/02 GARFIELD RECORDED BY THE
BRECKINRIDGE MESONET.
TYThe Vance AFB radar (KVNX), 88 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Ten inch diameter tree limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316309.